MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012448-08
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a denovo lesion in the circumflux artery.A.2.75 x 08 mm nc trek balloon dilatation catheter (bdc) was advanced to the target lesion.The balloon was inflated to perform pre-dilatation; however, the balloon could not be deflated after the second inflation.There was resistance removing the bdc; and therefore, aspirations was performed and the bdc was able to be removed.The procedure continued and a 2.75 x 18 mm xience stent was able to be deployed through direct stenting to successfully treat the target lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Device 2017: failure to follow steps.The device was returned for analysis.Visual and functional inspections were performed.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It was reported that the contrast used during the procedure was pure and full contrast was used.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use (ifu) specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.Contrast that is more concentrated can lead to slower inflation and deflation times.Additionally, it was reported that the balloon was inflated to 20 atmospheres (atm) on the second inflation.It should be noted coronary dilatation catheters (cdc), nc trek rx, global, (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek is 18 atms.The reported deflation issue and difficulty removing the device appear to be related to operational context as a result of the noted balloon rupture.The investigation determined the noted balloon rupture and observed shredding on the returned device appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.
 
Event or Problem Description
Additional information reported that pure and full contrast was used during the procedure.Additionally, it was noted that the balloon was inflated to 18 atmospheres (atm) on the first inflation, and 20 atm on the second inflation.No additional information was provided.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9214703
Report Number2024168-2019-12767
Device Sequence Number345577
Product Code LOX
UDI-Device Identifier08717648151804
UDI-Public08717648151804
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012448-08
Device Catalogue Number1012448-08
Device Lot Number90805G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;